Pacific Journal of Mathematics

Iterated averaging for periodic systems with hidden multiscale slow times.

Stephen C. Persek

Article information

Source
Pacific J. Math., Volume 112, Number 1 (1984), 211-236.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102710109

Mathematical Reviews number (MathSciNet)
MR739147

Zentralblatt MATH identifier
0528.34047

Subjects
Primary: 34C29: Averaging method
Secondary: 58F14

Citation

Persek, Stephen C. Iterated averaging for periodic systems with hidden multiscale slow times. Pacific J. Math. 112 (1984), no. 1, 211--236. https://projecteuclid.org/euclid.pjm/1102710109


Export citation

References

  • [1] M.Balachandra and P. Sethna, A generalization of themethod of averaging for systems with two time scales, Arch. Rational Mech. Anal., 58 (1975), 261-283.
  • [2] N. Bogoliubov and Yu. Mitropolskn, Asymptotic Methods intheTheory of Non-Lin- ear Oscillations, Gordon and Breach, New York, 1961.
  • [3] J.Carr, Applications ofCentre Manifold Theory, Applied Mathematical Sciences, vol.
  • [35] Springer-Verlag,New York, 1981.
  • [4] D. Gilsinn, The methods ofaveraging and domains ofstability for integral manifolds, SIAM J. Appl. Math., 29 (1975),628-660.
  • [5] K. Landman and S. Rosenblatt, Bifurcation from amultiple eigenvalue and stability of solutions, SIAMJ. Appl. Math., 34 (1978),743-759.
  • [6] W.Langford,Periodic and steady-state mode interactions lead totori, SIAM J. Appl. Math., 37 (1979), 22-48.
  • [7] J.Marsden and M. McCracken, The Hopf Bifurcation and ItsApplications, Applied Mathematical Sciences, vol. 19, Springer-Verlag,New York, 1976.
  • [8] S.Persek and F.Hoppensteadt, Iterated averaging methods for systems ofordinary differential equations with asmall parameter, Comm. Pure &Appl. Math., 31 (1978), 133-156.
  • [9] S. Persek,Hierarchies ofiterated averages forsystems ofordinary differential equations with asmall parameter, SIAMJ. Math. Analysis, 12 (1981), 413-420.
  • [10] S. Persek, Asymptotic stability on slow time scales for periodic systems, SIAM J. Appl. Math., 41 (1981), 16-28.
  • [11] S. Persek, Conditional stability for periodic solutions of periodic systems containing a small parameter, J. Differential Equations, 41 (1981), 163-185.
  • [12] S. Persek, Stability methods for non-periodic solutions of periodic systems, J. Nonlinear Anal., to appear.
  • [13] A. Poore, On the dynamical behavior of the two-temperature feedback nuclear reactor model, SIAM J. Appl. Math., 30 (1976), 675-686.
  • [14] N. Rouche, P. Habets, and M. Laloy, Stability Theory by Liapunov's Direct Method, Applied Mathematical Sciences, vol. 22, Springer-Verlag, New York, 1977.
  • [15] J. Sanders, Asymptotic approximations and extension of time-scales, SIAM J. Math. Analysis, 11 (1980), 758-770.
  • [16] T. Yoshizawa, Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions, Applied Mathematical Sciences, vol. 14, Springer-Verlag, New York, 1975.